It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-30-2012, 11:49 PM   #1
Member
(male)
 
Join Date: Apr 2005
Posts: 56
Mark18 HB User
Stool problems

Hello,

I have been going to the toilet up to five times a day with loose stools, for the past 2 days.

For the previous month I have been taking Metamucil in powder form and just yesterday I stopped taking it as I wasn't sure if that was the cause of these problems. The other day I also began drinking the pro biotic Yakult.

My urges to go to the toilet are often accompanied by a lot of gas and a watery loose stool although not always diarrhea like.

Does stopping Metamucil do this? Does Yakult do this?

Also I stopped taking Metamucil as it was giving me stomach aches (then loose stools). It did improve regularity but was it meant to cause the cramping pains and occasional diarrhea? (stopped after I went to the toilet)

Any assistance is greatly appreciated?

 
Old 05-02-2012, 09:05 PM   #2
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,550
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: Stool problems

Metamucil is a water soluble fiber supplement that absorbs fluids and slows down your BMs. Insoluble fiber causes contractions of your intestines to move your BMs. A person is suppose to intake 25 to 35 grams of fiber daily --- It is suppose to be divided between soluble and isoluble fiber.

Insoluble fiber is all fruits and all veggies. Soluble fiber is in inside of all grains, beans and peas and all root veggies. Psyllium seed husk fiber, as well as other fiber that absorb fluids. When adding fiber to you diet, it will produce GAS until your GI system gets use to it--- then it will go away--- So, start off slowly!!

There is no fiber in all meats, seafoods or dairy products!! I don't know what Yakult is. But, with loose stools it is good to take an enteric coated probiotic supplement--- I use Ultamate 10 by the Vitamin Shoppe.

Wish you well---Harry

Last edited by Harry; 05-02-2012 at 09:19 PM. Reason: Typos

 
Sponsors Lightbulb
   
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



janewhite1 (20), bluepumkin (18), solofelix (16), Harry (13), Titchou (8), flipfleury (8), ladybud (8), MountainReader (7), jmarple (6), lenvegas (5)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:41 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!